MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43791
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
Per rep - (b)(6) 2021 - the stent started deploying before the red safety tab had been pulled out.They ended up deploying it.The location was a little bit off but the procedure was successful.The stent was placed through a catheter.The stent started deploying as they were pulling the catheter back to expose the delivery system of the stent.From images it looks like the deployed stent is fractured at the proximal tip that deployed early.Patient otcome: did any unintended section of the device remain inside the patient¿s body? -no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? -no did the patient require any additional procedures due to this occurrence? -no if yes, please describe.Did the product cause or contribute to the need for additional procedures? -no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? -no has the complainant reported that the product caused or contributed to the adverse effects? -no please specify adverse effects and provide details.General questions for complaint occurring during use, request the following: where was the access site? -left common femoral vein what was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.-not that was noted what was the target location for the stent? -right transverse sinus ¿ was the target location severely calcified or tortuous? -no was the device flushed prior to use? -yes were there any difficulties deploying the stent? -not other than event description was the stent fully deployed before removing the delivery system from the patient? -yes what other devices were used in the procedure? -.088 penumbra neuron max sheath, neuron 070 catheter, 200 cm v18 wire ¿ please provide manufacturer, model, brand, and size if possible.-see above were any additional procedures necessary as a result of this event? -no can any photos, images, or reports of the procedure or device be provided? -photos if the event involving deployment difficulties, request the following: was the stent eventually deployed? -yes was pre-dilatation conducted before stent deployment? -no was the handle pulled toward the hub while the delivery system remained stationary during deployment? -yes.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Device evaluation: the ziv5-18-125-10-40 device of lot number c1781013 involved in this complaint was implanted in the patient and was not available for evaluation but the delivery system was returned for evaluation.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the delivery system related to this occurrence underwent a laboratory evaluation on the 26th may 2021.On evaluation of the delivery system no defect was observed.The device flushed as expected and a 0.018¿ wireguide passed as expected.Document review prior to distribution ziv5-18-125-10-40 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv5-18-125-10-40 of lot number c1781013 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1781013.It should be noted that the instructions for use (ifu0043-9) states the following: indications for use: the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9 mm.There is evidence to suggest the user did not follow the ifu as it is known that the target location for this device was the right transverse sinus.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression: the provided image confirms disorder of the distal stent.This is consistent with the complaint report assertion that the locked stent started to deploy as it was revealed from the guide catheter.A fracture is not confirmed.Advancing a stent into the dural venous sinuses is technically challenging because of its distance from the crv access severe tortuosity, venous stenosis, and arachnoid granulations.Revealing a stent at its intended location from a guide catheter or sheath is a long-established successful technique.(jsm neurosurge spine 1 (1): 1003 (2013)).Binding between the retraction sheath and the guide catheter could initiate deployment of a locked stent.As its name implies, the sigmoid sinus is severely tortuous, even in a single dimension as illustrated in fig.1.Consequently, the binding site would most likely be the sigmoid sinus.The long length between the binding site and the handle and play introduced by the slightly larger guide catheter could effectively shorten the retraction sheath and initiate stent deployment despite a locked handle.Root cause review: a definitive root cause of off label use has been identified.Ziv5-18-125-10-40 devices are intended to treat disease of the iliac arteries.It is known that the target location for this device was the right transverse sinus.It is not possible to state how the device will perform when used outside of its validated state.It is possible that use in a location other than specified within the ifu contributed to the non-deployment of the stent.In addition, a review of the images provided by an independent reviewer indicated the challenge of advancing a sent into the dural venous sinuses because of its distance from the crv access severe tortuosity, venous stenosis, and arachnoid granulations.Such challenges likely contributed to the premature deployment of the stent.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report being submitted due to the investigation being completed on 04-jun-2021.Device was also evaluated in cirl on 26-may-2021, image review carried out on 02-jun-2021.Per rep - (b)(6) 2021 - the stent started deploying before the red safety tab had been pulled out.They ended up deploying it.The location was a little bit off but the procedure was successful.The stent was placed through a catheter.The stent started deploying as they were pulling the catheter back to expose the delivery system of the stent.From images it looks like the deployed stent is fractured at the proximal tip that deployed early.Patient otcome: did any unintended section of the device remain inside the patient¿s body? -no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? -no.Did the patient require any additional procedures due to this occurrence? -no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? -no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? -no.Has the complainant reported that the product caused or contributed to the adverse effects? -no.Please specify adverse effects and provide details.1.1 general questions for complaint occurring during use, request the following: 1.2 where was the access site? -left common femoral vein.1.3 what was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.-not that was noted.1.4 what was the target location for the stent? -right transverse sinus was the target location severely calcified or tortuous? -no.1.5 was the device flushed prior to use? -yes.1.6 were there any difficulties deploying the stent? -not other than event description 1.7 was the stent fully deployed before removing the delivery system from the patient? -yes.1.8 what other devices were used in the procedure? -.088 penumbra neuron max sheath, neuron 070 catheter, 200 cm v18 wire.Please provide manufacturer, model, brand, and size if possible.-see above.1.9 were any additional procedures necessary as a result of this event? -no.1.10 can any photos, images, or reports of the procedure or device be provided? -photos.22.5 if the event involving deployment difficulties, request the following: 2.5.1 was the stent eventually deployed? -yes.2.5.2 was pre-dilatation conducted before stent deployment? -no.2.5.3 was the handle pulled toward the hub while the delivery system remained stationary during deployment? -yes.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11885306
Report Number3001845648-2021-00416
Device Sequence Number14360728
Product Code NIO
UDI-Device Identifier10827002437910
UDI-Public(01)10827002437910(17)231130(10)C1781013
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberG43791
Device Catalogue NumberZIV5-18-125-10-40
Device Lot NumberC1781013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/27/2021
Event Location Hospital
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1